Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Mobile, AL

June 8, 2013Conecuh County, Escambia County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2013, 4:32 PM CDT for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2013, 4:32 PM CDT (21:32 UTC)
Expired
Jun 8, 2013, 5:30 PM CDT
In force
58 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS54 KMOB 082132
SVRMOB
ALC035-053-099-082230-
/O.NEW.KMOB.SV.W.0063.130608T2132Z-130608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 530 PM CDT

* AT 425 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 15 MILES SOUTH
  OF FRISCO CITY...OR 4 MILES WEST OF I65 AND AL 113...AND MOVING
  NORTH AT 10 MPH.

  THIS IS A SECOND SEVERE THUNDERSTORM UPDRAFT THAT DEVELOPED SOUTH
  OF THE FIRST.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND AL 113...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 63 AND 75.

LAT...LON 3114 8727 3115 8749 3126 8745 3126 8743
      3137 8742 3136 8733 3135 8720
TIME...MOT...LOC 2132Z 195DEG 12KT 3124 8737

$$
1 follow-up statement
556 
WWUS54 KMOB 082218
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT SAT JUN 8 2013

ALC035-053-099-082228-
/O.CAN.KMOB.SV.W.0063.000000T0000Z-130608T2230Z/
CONECUH AL-ESCAMBIA AL-MONROE AL-
518 PM CDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL MONROE...NORTH CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH
COUNTIES...

AT 511 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTH CENTRAL
MONROE...NORTH CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES HAS
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 3114 8727 3115 8749 3126 8745 3126 8743
      3137 8742 3136 8733 3135 8720
TIME...MOT...LOC 2218Z 195DEG 12KT 3139 8732

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:21 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 8, 4:21 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SAT JUN 8 2013

.SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...08.12Z UPPER AIR
ANALYSIS SHOWS A LONGWAVE TROF AXIS POSITIONED FROM THE PLAINS...
SOUTHWARD INTO TEXAS WITH A SERIES OF MID LEVEL VORTICITY MAXIMA
ROTATING AROUND THE BASE OF THE TROF. EASTERN MOST IMPULSE ROTATES
NORTHEAST OUT OF LOUISIANA AND IS HELPING TO INITIATE STORMS ALONG A
WEAK SURFACE TROF DRAPED OVER SOUTHERN MISSISSIPPI/SOUTHERN ALABAMA
WITHIN A MOIST AND UNSTABLE ENVIRONMENT. WILL SEE LOUISIANA MID LEVEL
IMPULSE ROTATING TROUGH TONIGHT...MAINTAINING ISOLATED TO SCATTERED
STORMS. A FEW STORMS THROUGH THE AFTERNOON HAVE BEEN STRONG TO
BRIEFLY SEVERE. STRONG TO BRIEF SEVERE STORMS POSSIBLY LINGERING INTO
THE EVENING. WITH GULF MOISTURE REMAINING OPEN...POSITION OF LONGWAVE
TROF AXIS WEST OF THE AREA AND DAYTIME INSTABILITY ON SUNDAY...STORMS
LOOK LIKELY. A FEW OF THESE STRONG TO BRIEFLY SEVERE. LATE NIGHT
PATCHY FOG POSSIBLE WITH VISIBILITIES REDUCED TO A MILE OR LESS AT
TIMES. AT THE SURFACE...FORECAST AREA WILL BE ON THE WESTERN
PERIPHERY OF SOUTHWEST ATLANTIC SURFACE HIGH. THUS...LITTLE CHANGE IN
LOW TEMPERATURES WITH NUMBERS IN THE UPPER 60S INTERIOR TO MID 70S AT
THE COAST. HIGHS ON SUNDAY 84 TO 87 ON AVERAGE. /10

WITH THE FORECAST AREA ON THE EAST SIDE OF LONGWAVE UPPER LEVEL TROF
AXIS THAT PIVOTS EASTWARD ACROSS THE MISSISSIPPI RIVER VALLEY...A
CONSISTENT SIGNAL OF LAYER LIFT AMIDST DEEP LAYER MOISTURE IN THE
GLOBAL GUIDANCE FAVORS A CONTINUED CHANCE OF SHOWERS AND STORMS
SUNDAY NIGHT. SOUTHERLY FLOW OVER THE CENTRAL GULF...ON THE WESTERN
PERIPHERY OF SYNOPTIC SCALE SURFACE HIGH OVER THE WESTERN
ATLANTIC...FAVORS LITTLE CHANGE IN LOW TEMPERATURES WITH NUMBERS
AROUND 70 OVER THE INTERIOR AND MID 70S SOUTHWARD AT THE COAST.

.LONG TERM [MONDAY THROUGH SATURDAY]...UPPER LEVEL FORCING FROM THE
PASSAGE OF LONGWAVE TROF ON MONDAY LOOKS TO KEEP THE ENVIRONMENT
UNSETTLED WITH SHOWERS/STORMS LIKELY DURING THE DAY. THE TROF AXIS
ADVANCES EASTWARD ON TUESDAY INTO THE EASTERN STATES...MOVING INTO THE
WESTERN ATLANTIC BY TUESDAY NIGHT WITH RIDGING OVER THE PLAINS
BUILDING EASTWARD INTO THE REGION BY WEDNESDAY. A WEAKENING FRONTAL
BOUNDARY SETTLES SOUTHWARD INTO CENTRAL MISSISSIPPI/ALABAMA ON
TUESDAY...MOVING SLOWLY INTO THE FORECAST AREA ON WEDNESDAY BEFORE
DISSIPATING. WILL MAINTAIN A SMALL CHANCE OF SUMMER TIME CONVECTION
THROUGH THE MIDDLE OF THE WEEK. MID WEEK STORM COVERAGES COULD LOWER
IF SUBSIDENCE FROM THE BUILDING UPPER RIDGE TO THE WEST PROVES STRONG
ENOUGH.

THE 08.12Z RUNS OF THE GFS/ECMWF SHOW AN AMPLIFIED PATTERN THE LATTER
HALF OF THE WEEK WITH RIDGE OVER OKLAHOMA/TEXAS AND LOWER HEIGHTS
=>TROFFING FROM THE APPALACHIANS DOWN INTO THE SOUTHEAST. THE UPPER
FLOW SUPPORTS BRINGING A WEAK SURFACE FRONT/TROF SOUTHWARD THROUGH
THE SOUTHEAST LATE THURSDAY INTO FRIDAY. THE EASTWARD EXTENSION OF
UPPER RIDGE INTO THE AREA SHOULD BE WEAKENED ENOUGH TO SUPPORT A
CONTINUED CHANCE OF STORMS. A WARMING TREND FOLLOWS THROUGH THE
PERIOD WITH TEMPERATURES WEDNESDAY THROUGH FRIDAY SEVERAL DEGREES
ABOVE SEASONABLE VALUES. OVERNIGHT LOWS STARTING OFF NEAR 70 INTERIOR...
MID 70S COAST MONDAY MORNING...WILL TREND SLIGHTLY WARMER WITH
EACH SUCCESSIVE NIGHT NEXT WEEK. HIGHS LIFTING TO WELL INTO THE 90S
MOST AREAS THROUGH THE WEEK. AFTERNOON HEAT INDICES LOOK TO MOVE
ABOVE 100 WEDNESDAY THROUGH SATURDAY. /10

&&

.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...ISOLATED TO SCATTERED
TSRA WILL MAINLY IMPACT INTERIOR AREAS NORTH OF THE TERMINALS THIS
AFTERNOON. MAINLY VFR WITH SCATTERED CUMULUS WITH BASES BETWEEN
3000-5000 FT AGL. MVFR CIGS BETWEEN 1500-2500 FT AGL ARE EXPECTED TO
DEVELOP LATER TONIGHT INTO SUNDAY. PATCHY MVFR FOG ALSO POSSIBLE.
RAIN/TSRA PROBABILITIES ALSO INCREASE INTO SUNDAY...AND INCLUDED
PREVAILING LIGHT RAIN...WITH TEMPO FOR TSRA BY MID TO LATE MORNING
SUNDAY. /21

&&

.MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE
EASTERN U.S. THROUGH SUNDAY...WHILE LOW PRESSURE DEEPENS ACROSS THE
PLAINS. SOUTHEASTERLY TO SOUTHERLY FLOW WILL INCREASE TO EXERCISE
CAUTION LEVELS THIS EVENING THROUGH SUNDAY. SEAS ARE ALSO EXPECTED TO
BUILD TO 5 TO 7 FEET OUT TO 60 NM. IF WINDS AND SEAS BUILD A LITTLE
STRONGER...A SMALL CRAFT ADVISORY MAY BECOME NECESSARY. FOR NOW WE
CONTINUED TO HOLD OFF ON AN ADVISORY...BUT WILL MENTION EXERCISE
CAUTION FOR MOST OF THE MARINE AREA. HIGH PRESSURE IS EXPECTED TO
BUILD OVER THE NORTHERN GULF THROUGH MUCH OF NEXT WEEK. THIS PATTERN
SHOULD RESULT IN A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW FOR MUCH
OF NEXT WEEK. 21/32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  85  72  87  71 /  30  70  40  60  30
PENSACOLA   74  85  75  87  74 /  40  70  30  60  40
DESTIN      74  84  74  85  75 /  40  70  30  60  40
EVERGREEN   68  87  69  88  69 /  20  70  30  60  20
WAYNESBORO  68  87  70  87  70 /  20  60  50  60  20
CAMDEN      68  87  69  88  70 /  20  60  40  60  20
CRESTVIEW   69  86  71  89  70 /  30  70  30  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 5:41 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT SAT JUN 8 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
541 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG COAST AND
SHIFT INLAND IN THE MORNING AND PROGRESS FURTHER INLAND THROUGH THE
AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY STRAIGHT LINE
WIND GUSTS UP TO AROUND 40 MPH WILL THE MAIN THREAT WITH THE STRONGER
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING.

THE RIP CURRENT OUTLOOK FOR TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ATMOSPHERE WILL REMAIN MOSTLY UNSETTLED THROUGH MIDWEEK
FORCING THUNDERSTORM DEVELOPMENT EACH DAY. LATER IN THE WEEK HIGH
PRESSURE BUILDS ACROSS THE NORTHERN GULF AND CENTRAL GULF COAST
REGION LIMITING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH DAY.

DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY STRAIGHT LINE WINDS
WILL BE THE MAIN THREAT WITH MOST OF THE STRONGER THUNDERSTORMS
THROUGH THE FORECAST PERIOD.

THE RIP CURRENT OUTLOOK FOR SUNDAY AND MONDAY IS MODERATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-091200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
541 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE OFFSHORE WATERS LATE
TONIGHT. SOUTHERLY WINDS AND SEAS WILL BUILD WELL OFFSHORE LATE
TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY ON SUNDAY DUE TO A
STRONGER SOUTHERLY WIND FLOW DEVELOPING EARLY IN THE DAY. SMALL CRAFT
SHOULD EXERCISE CAUTION ON SUNDAY. A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR THE OFFSHORE WATERS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

In the hours before

Special weather statement, Jun 8, 12:56 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1256 PM CDT SAT JUN 8 2013

ALZ061-081830-
UPPER MOBILE AL-
1256 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 130 PM CDT...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 4 MILES WEST OF
SATSUMA...OR 6 MILES NORTH OF SARALAND. THIS STORM IS MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SATSUMA...            SARALAND...
  I65 AND US 43...      I65 AND AL 158...     CREOLA...
  BUCKS...              AXIS...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 11 AND 31.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO
45 MPH...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 8, 1:28 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
128 PM CDT SAT JUN 8 2013

ALZ061-062-081900-
UPPER BALDWIN AL-UPPER MOBILE AL-
128 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BALDWIN AND
NORTHEASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM
CDT...

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CREOLA...OR 4 MILES EAST OF I65 AND US 43...AND MOVING EAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SATSUMA...            SARALAND...
  MOUNT VERNON...       I65 AND US 43...      CREOLA...
  BUCKS...              AXIS...               I65 AND AL 59...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 17 AND 43.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO 55
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

PENNY TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAINS ARE ALSO POSSIBLE WITH THIS STORM. SEEK
SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

&&
Special weather statement, Jun 8, 2:31 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SAT JUN 8 2013

ALZ052-082015-
WASHINGTON AL-
231 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 315 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 9 MILES SOUTHEAST
OF CHATOM...OR 6 MILES SOUTHWEST OF WAGARVILLE...AND MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAGARVILLE...         TIBBIE...             SAINT STEPHENS...
  LEROY...

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 40
MPH...IN ADDITION TO SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 8, 3:01 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT SAT JUN 8 2013

MSZ075-076-082045-
PERRY MS-GREENE MS-
301 PM CDT SAT JUN 8 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PERRY AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 345 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHEAST
OF RICHTON...OR 6 MILES NORTH OF BEAUMONT...AND MOVING NORTHEAST AT
15 MPH. ANOTHER STRONG STORM WAS ALSO LOCATED ABOUT 14 MILES
NORTHWEST OF LEAKESVILLE...AND WAS ALSO MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAUMONT...
  BYRD...
  CARSON CITY...

THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH...PENNY TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Local storm report, Jun 8, 3:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             HINTONVILLE             31.26N 88.92W
06/08/2013  E1.75 INCH       PERRY              MS   LAW ENFORCEMENT

            PERRY CO. SO REPORTED GOLF BALL SIZE HAIL IN HINTONVILLE,
            MS...APROX 305-310 PM BY RADAR ESTIMATE.

&&

GENEJ
Special weather statement, Jun 8, 3:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT SAT JUN 8 2013

MSZ067-075-076-082130-
WAYNE MS-PERRY MS-GREENE MS-
344 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...
NORTHEASTERN PERRY AND NORTHWESTERN GREENE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 430 PM CDT...

AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF RICHTON...OR 16 MILES NORTH OF BEAUMONT...AND MOVING NORTH AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN GREENE COUNTY
  RURAL NORTHEASTERN PERRY COUNTY
  MULBERRY...

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH...PENNY TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:14 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe61 min
Jun 8, 4:52 PM CDTAreal Flood AdvisoryMOBConecuh, Escambia113 min
Jun 8, 5:58 PM CDTSevere Thunderstorm WarningMOBWashington47 min
Jun 8, 6:28 PM CDTSevere Thunderstorm WarningMOBClarke, Washington47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.